Hi, Welcome!

The community is a safe space for people living with and connected to arthritis to ask questions and share experiences. Get started by registering here and posting your first comment or question!

Sign In with a Versus Arthritis account

Methotrexate - from tablets to subcut injections

HobbleHobble Posts: 77
edited 26. Dec 2017, 08:38 in Living with Arthritis archive
Hello

Today I saw the rheumatology nurse and the general outcome is they want to increase the dosage and because of the stomach issues, they want me to have the injections.
Next appointment with the nurse is in 2 weeks, any advice welcome and is there any questions I should be asking the nurse.

Thanks, Hobble

Comments

  • dreamdaisydreamdaisy Posts: 31,567 ✭✭✭
    edited 30. Nov -1, 00:00
    If you have a read through bluejay's very recent thread entitled 'Newly Diagnosed' you will see that she is doing exactly the same (but has cut out the tablet route, for her it was straight to injection). I've been doing them for years now but I was fortunate in that I came at it from a history of having to mix my own rheumatology medication, drawing it into a syringe and flicking that to get rid of any air bubbles - very ER! :lol:

    I thought this might be the next move for you, it should make life much easier and hopefully the meth will start getting to grips with the disease rather than upsetting the rest of you. I can't think of any questions to ask the nurse, I'm currently psyching myself up to do my humira so that's probably why. DD
    Have you got the despatches? No, I always walk like this. Eddie Braben
  • HobbleHobble Posts: 77
    edited 30. Nov -1, 00:00
    Thanks DD,

    Pre I'll health I was in a career where drawing up and giving injections was routine but when the nurse said 'inject yourself' my first thought was oh ok and do I really have to.. lol
    Thankfully it's the pre loaded pen type ones so, less faff. I'm all for the less faff part. It's one of those times where you realise you never considered you would be injecting yourself.

    Hope things go well with the Humira

    Hobble
  • dreamdaisydreamdaisy Posts: 31,567 ✭✭✭
    edited 30. Nov -1, 00:00
    I suppose it's human nature to think that what happens to others will not happen to us. One of my rheumatology nurses (now retired) had RA and, as a result, was popular with the patients because she genuinely understood how people felt. She would happily pierce any passing person with any concoction to hand but when it came to doing her own injection? :roll:

    She was responsible for giving me the worst injection of my life, my first dose of humira. It came straight from the fridge (so sting factor 100 out of 10), she hadn't done one before and had left her glasses at home so couldn't read the instructions. It went into my arm (not recommended) and after I sat and cried my eyes out in my car for at least ten minutes. It was a relief to do my own so things were under my control. We remain friends and lunch together every now and then (she still cannot get on and get done with her meth jab, silly moo, which is a source of great amusement to me!) DD

    christmas01
    Have you got the despatches? No, I always walk like this. Eddie Braben
  • HobbleHobble Posts: 77
    edited 30. Nov -1, 00:00
    I think nurses make the worst patients and I know a fair few!
    You must have been in agony especially with it going in your arm. Glad you're still friends :)

    Being in control of the injections myself is a good way to look at it and didn't think of it like that, so thanks again DD :D
  • TaratemperanceTaratemperance Posts: 23
    edited 30. Nov -1, 00:00
    Hi Hobbie,

    I've not been around much hence my catch up session today. You sound in Avery similar place to me. I was only diagnosed in Sep, had Sulfasalazine & it made me very unwell. MTX tablets gave me bad stomach so I started MTX Injections 3weeks ago. Must say the stomach side effects are gone but I'm having breakthrough pain so my 15mg dose may get increased soon. I'm also a Nurse & my hubby would def say I'm a terrible patient 😂

    Seasons greetings xx
  • sve170sve170 Posts: 14
    edited 30. Nov -1, 00:00
    Hi Hobbie,

    I've not been around much hence my catch up session today. You sound in Avery similar place to me. I was only diagnosed in Sep, had Sulfasalazine & it made me very unwell. MTX tablets gave me bad stomach so I started MTX Injections 3weeks ago. Must say the stomach side effects are gone but I'm having breakthrough pain so my 15mg dose may get increased soon. I'm also a Nurse & my hubby would def say I'm a terrible patient [emoji23]

    Seasons greetings xx
    Hi everyone and a happy Xmas to all.
    I don’t visit the site very often, just a pop-in now and again.

    What I see on the forum is that people on Sulfasalazine, Methotrexate seem to have huge problems with sick tummies and being generally unwell for many days after taking these meds.

    I have been on both these meds for approx 10yrs and I have not had a single issue with them ( I have psoriatic arthritis).
    Even my terrific GP who has unfortunately now retired had not seen this before.

    I even questioned him years back and asked was I being given a placebo, due to the complete lack of side effects.

    Have just been lucky?

    I feel for all of you who are going through torture after taking these meds.

    Wishing you all a very Happy Xmas.






    Sent from my iPhone using Tapatalk
  • stickywicketstickywicket Posts: 25,993 ✭✭✭
    edited 30. Nov -1, 00:00
    :D:D Thank you for posting the good news and redressing the balance, sve170.

    No, you are not just lucky in getting no side effects from meth and sulf. On the contrary, yours is the more usual story but good news rarely makes the headlines and people who are getting om fine with the meds don't usually post onlu those who aren't and those worried they might not be.

    I've been on meth for 17 years and no problems worth a mention.

    Thank you again and Merry Christmas christmas05
    “There is always a well-known solution to every human problem - neat, plausible, and wrong.” H.L. Mencken
  • dreamdaisydreamdaisy Posts: 31,567 ✭✭✭
    edited 30. Nov -1, 00:00
    I too have very little trouble with injected meth and humira but who knows if this is the more common experience? One certainly wouldn't from reading the forum and understandably so: the newly-diagnosed and their woes dominate, and they are understandably scared, but my two'pennorth of reassurance that things can be OK is not going to encourage them, is it?

    It would be good to hear more often from those who are doing OK but it's understandable why we don't. DD
    Have you got the despatches? No, I always walk like this. Eddie Braben
Sign In or Register to comment.